MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY PER-Q-CATH CATHETER 4F SINGLE-LUMEN FULL TRAY (WITH MIRCROINTRODUCER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POLY PER-Q-CATH CATHETER 4F SINGLE-LUMEN FULL TRAY (WITH MIRCROINTRODUCER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recp1673 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that a hole was noted in the catheter when preparing the sterile field and flushing catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a hole in the catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 4fr s/l poly per-q-cath catheter.The sample was untrimmed and appeared free of usage residues.The catheter was received with an inlaid stylet with t-lock assembly.A split was observed in the t-lock assembly extension tubing.Microscopic inspection of the split revealed irregular edges.The split edges exhibited irregular and striated fracture surfaces.The split was v-shaped and impressions were observed leading into the split site.The fracture features were consistent with damage caused by contact between the extension tubing and a traumatic instrument.The split shape and impressions was suggestive of the tubing being pinched by a grasping instrument.The product ifu states ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ a lot history review (lhr) of recp1673 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POLY PER-Q-CATH CATHETER 4F SINGLE-LUMEN FULL TRAY (WITH MIRCROINTRODUCER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8001969
Report Number3006260740-2018-03018
Device Sequence Number1807244
Product Code LJS
UDI-Device Identifier00801741034862
UDI-Public(01)00801741034862
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3154108
Device Lot NumberRECP1673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight86